Vol. 209, No. 2, 2003

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 318: 1
Vol. 317: 1  2
Vol. 316: 1  2
Vol. 315: 1  2
Vol. 314: 1  2
Vol. 313: 1  2
Vol. 312: 1  2
Vol. 311: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Operator space characterizations of C*-algebras and ternary rings

Matthew Neal and Bernard Russo

Vol. 209 (2003), No. 2, 339–364
Abstract

We prove that an operator space is completely isometric to a ternary ring of operators if and only if the open unit balls of all of its matrix spaces are bounded symmetric domains. From this we obtain an operator space characterization of C*-algebras.

Milestones
Received: 22 November 2001
Revised: 25 April 2002
Published: 1 April 2003
Authors
Matthew Neal
Department of Mathematics
Denison University
Granville, OH 43023
Bernard Russo
Department of Mathematics
University of California
Irvine, CA 92697-3875